Alert archive / Wisconsin / Small Craft Advisories in 2013

Small Craft Advisory 31, NWS Milwaukee, WI

March 10, 2013

NWS Milwaukee, WI issued this small craft advisory at Mar 10, 2013, 4:04 PM CDT. It took effect at Mar 10, 2013, 7:00 PM CDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Mar 10, 2013, 4:04 PM CDT (21:04 UTC)
In effect from
Mar 10, 2013, 7:00 PM CDT
Expired
Mar 11, 2013, 3:29 AM CDT
In force
8 hr
Issued by
NWS Milwaukee, WI

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Mar 10, 3:51 PM CDT, 13 minutes earlier.

Area forecast discussion, Mar 10, 3:51 PM CDT, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
351 PM CDT SUN MAR 10 2013

.VERY SHORT TERM...TONIGHT AND MONDAY...FORECAST CONFIDENCE...HIGH

THE DENSE FOG HAS IMPROVED OVER MOST OF SOUTHERN WISCONSIN THIS
AFTERNOON. STILL A FEW LOCATIONS THAT ARE STILL SEEING DENSE FOG
THOUGH...ESPECIALLY IN THE SOUTHEAST. HAVE ADJUSTED THE DENSE FOG
ADVISORY TO CAPTURE THE LATEST TRENDS.

WIDESPREAD RAIN HAS MOVED BACK INTO MOST OF THE AREA...AND WILL
CONTINUE INTO THE EVENING. THE RAIN WILL CHANGE TO SNOW IN THE WEST
THIS EVENING...POSSIBLY MIXED WITH SLEET AND FREEZING DRIZZLE FOR A
TIME. THE BEST CHANCE FOR APPRECIABLE ACCUMULATIONS IS NORTHWEST OF
A MINERAL POINT TO BERLIN LINE. MAY SEE MAINLY DRIZZLE IN THE
SOUTHEAST LATE EVENING AND OVERNIGHT.

OVERALL...THE BAND OF HEAVIEST SNOW HAS SHIFTED A BIT FARTHER
WEST...WHICH HAS PROMPTED SOME WINTER HEADLINE CHANGES. OPTED TO
DOWNGRADE THE WARNING COUNTIES TO AN ADVISORY...WITH AMOUNTS
GENERALLY LESS THAN 6 INCHES EXPECTED. ALSO DROPPED THE ADVISORY IN
LAFAYETTE COUNTY...AS ONLY AN INCH OR TWO NOW EXPECTED THERE.

THE PRECIP WILL WIND DOWN TOMORROW MORNING...EVENTUALLY CHANGING
OVER TO ALL LIGHT SNOW BY MID OR LATE AFTERNOON. SOME LIGHT
ADDITIONAL ACCUMULATIONS ARE POSSIBLE NORTHWEST...WITH A DUSTING AT
BEST IN THE SOUTHEAST.

.SHORT TERM...MONDAY NIGHT THROUGH WEDNESDAY. FORECAST CONFIDENCE
MEDIUM.

REGION REMAINS UNDER THE WESTERN PERIPHERY OF MID-UPPER LEVEL
CYCLONIC FLOW THROUGH THE DAY WEDNESDAY AS TROUGH SLOWLY MOVES EAST
AND DEEPENS AS SHORT WAVE CURRENTLY OVER WESTERN CANADA DROPS
THROUGH THE DAKOTAS INTO THE WESTERN GREAT LAKES MONDAY NIGHT AND
TUESDAY.

COLD AIR ADVECTION DROPS 925 MB TEMPERATURES TO -7C TO -8C AND 850
MB TEMPS TO -10C BY TUESDAY MORNING...WITH THE 00Z ECMWF 2M TEMPS
ABOUT 3 TO 5 DEGREES F COLDER BY 12Z TUESDAY.  REINFORCING SHOT OF
COLD AIR BEHIND ANOTHER WEAK NW FLOW SHORT WAVE...THAT BRINGS SMALL
CHANCES FOR LIGHT SNOW TUESDAY...DROPS TEMPS EVEN MORE ON THE 12Z
GFS/ECMWF FOR WEDNESDAY...WITH THE NAM ABOUT 2-3C WARMER AT 925
MB...THOUGH THE ECMWF DOES WARM UP TOWARD THE NAM BY 00Z THURSDAY.

THIS COLDER AIR WILL KEEP BELOW NORMAL TEMPERATURES THROUGH MID-WEEK.

.LONG TERM....LONG TERM...WEDNESDAY NIGHT THROUGH SUNDAY. FORECAST CONFIDENCE

SOME HOPE FOR SLIGHT WARMING AS LOW AMPLITUDE WESTERN RIDGE BEGINS
TO BUILD TOWARD WESTERN GREAT LAKES AS DEEP UPPER LOW ROTATES SLOLWY
TO THE NORTHEAST U.S. ONE WEAK SHORT WAVE CLIPS THE FAR NE CWA
WITH A SLIGHT CHANCE OF LIGHT SNOW THURSDAY NIGHT. MODELS DIFFER
GREATLY WITH LOCATION OF DEEPENING WAVE BEING CARVED OUT BY A
SERIES OF SHORT WAVES...BUT WHATEVER THE FINAL SOLUTION THE
WESTERN GREAT LAKES WILL SEE CHANCES OF RAIN AND/OR SNOW AT TIMES
FROM FRIDAY NIGHT THROUGH SATURDAY NIGHT.

&&

.AVIATION/00Z TAFS/...

THE DENSE FOG HAS IMPROVED OVER MOST OF SOUTHERN WISCONSIN THIS
AFTERNOON. STILL A FEW LOCATIONS THAT ARE STILL SEEING DENSE FOG
THOUGH...ESPECIALLY IN THE SOUTHEAST.  LOW CIGS ANTICIPATED TO HANG
AROUND INTO MONDAY.

WIDESPREAD RAIN HAS MOVED BACK INTO MOST OF THE AREA...AND WILL
CONTINUE INTO THE EVENING. THE RAIN WILL CHANGE TO SNOW IN THE WEST
THIS EVENING...POSSIBLY MIXED WITH SLEET AND FREEZING DRIZZLE FOR A
TIME. THE BEST CHANCE FOR APPRECIABLE ACCUMULATIONS IS NORTHWEST OF
A MINERAL POINT TO BERLIN LINE. MAY SEE MAINLY DRIZZLE IN THE
SOUTHEAST LATE EVENING AND OVERNIGHT.

THE PRECIP WILL WIND DOWN TOMORROW MORNING...EVENTUALLY CHANGING
OVER TO ALL LIGHT SNOW BY MID OR LATE AFTERNOON. SOME LIGHT
ADDITIONAL ACCUMULATIONS ARE POSSIBLE NORTHWEST...WITH A DUSTING AT
BEST IN THE SOUTHEAST.
&&

.MARINE...

WILL BE ISSUING A SMALL CRAFT ADVISORY FROM PORT WASHINGTON TO
SHEBOYGAN FOR THIS EVENING AND OVERNIGHT. NORTHEAST WINDS WILL BE
GUSTY FOR A TIME...BUILDING WAVES TO 4 TO 6 FEET. THE WINDS WILL
EASE LATE EVENING AND EARLY IN THE NIGHT...ALLOWING WAVES TO SUBSIDE
BELOW 4 FEET BY MORNING.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...DENSE FOG ADVISORY UNTIL 6 PM CDT THIS EVENING FOR WIZ052-059-
     060-065-066-070>072.

     DENSE FOG ADVISORY UNTIL 4 PM CDT THIS AFTERNOON FOR WIZ051-058-
     064-068-069.

     WINTER WEATHER ADVISORY FROM 8 PM THIS EVENING TO 10 AM CDT
     MONDAY FOR WIZ046-047-056-057-062.

LM...SMALL CRAFT ADVISORY FROM 7 PM THIS EVENING TO 7 AM CDT MONDAY
     FOR LMZ643.

&&

TONIGHT/MONDAY AND AVIATION/MARINE...DDV
MONDAY NIGHT THROUGH SUNDAY...REM
Hazardous weather outlook, Mar 10, 3:44 PM CDT, 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
344 PM CDT SUN MAR 10 2013

WIZ046-047-051-052-056>060-062>072-112045-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
344 PM CDT SUN MAR 10 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...LATE THIS AFTERNOON AND TONIGHT

PERIODS OF RAIN LATE THIS AFTERNOON AND TONIGHT WILL CAUSE AREA
RIVERS TO RISE ABOVE BANKFULL AND POSSIBLY FLOOD STAGE. ADDITIONAL
RAINFALL BETWEEN ONE QUARTER INCH TO ONE HALF INCH WILL BRING
OVERALL RAIN TOTALS BETWEEN ONE AND ONE QUARTER INCH...AND ONE
AND ONE HALF INCHES.

THE RAIN ALONG WITH MELTING SNOW MAY CAUSE LOCALIZED URBAN AND
SMALL STREAM FLOODING AS STORM DRAINS AND DRAINAGE DITCHES WILL
REMAIN BLOCKED BY SNOW AND ICE.

LIGHT WINDS AND MOIST AIR WILL KEEP DENSE FOG OVER A PORTION OF
SOUTHEAST WISCONSIN THROUGH THE LATE AFTERNOON. A DENSE FOG
ADVISORY REMAINS IN EFFECT UNTIL 6 PM.

A PERIOD OF MODERATE TO BRIEFLY HEAVY SNOW IS EXPECTED TONIGHT
FROM DODGEVILLE NORTHEAST TO PORTAGE...REEDSBURG... MONTELLO AND
GREEN LAKE. WINTER WEATHER ADVISORIES ARE IN EFFECT FOR THESE
AREAS. BETWEEN 2 AND 6 INCHES OF SNOWFALL IS EXPECTED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED IN THE NEXT SEVEN DAYS
HOWEVER SNOWFALL REPORTS WILL BE APPRECIATED.

LMZ643>646-112045-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
344 PM CDT SUN MAR 10 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TONIGHT

A SMALL CRAFT ADVISORY GOES INTO EFFECT THIS EVENING FROM PORT WASHINGTON
NORTH AS NORTH TO NORTHEAST WINDS INCREASE AND BECOME GUSTY WITH
LOW PRESSURE APPROACHING FROM THE SOUTH. THE WINDS WILL BUILD HIGH
WAVES THAT WILL LINGER INTO MONDAY MORNING BEFORE SUBSIDING.

WARMER...MOIST AIR FLOWING OVER THE COLDER LAKE WATERS MAY RESULT
IN AREAS OF DENSE FOG.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

REM
WWW.WEATHER.GOV/MKX

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 10, 4:02 AM CDTWinter Storm WarningMKXMarquette, Sauk11 hr
Mar 10, 4:02 AM CDTWinter Weather AdvisoryMKXColumbia, Green Lake, Iowa, Lafayette, Marquette, Sauk24 hr
Mar 10, 4:08 AM CDTDense Fog AdvisoryMKXColumbia, Dane, Dodge, Fond du Lac, Green, Green Lake and 14 more14 hr
Mar 10, 11:42 AM CDTRiver Flood WatchMKXLafayette5 hr
Mar 10, 11:42 AM CDTRiver Flood WatchMKXKenosha6 days
Mar 10, 11:42 AM CDTRiver Flood WatchMKXSheboygan5 hr
Mar 10, 11:42 AM CDTRiver Flood WatchMKXGreen, Rock27 hr
Mar 10, 3:58 PM CDTRiver Flood WarningMKXLafayette48 hr
Mar 10, 3:58 PM CDTRiver Flood WarningMKXSheboygan6 days
Mar 10, 6:14 PM CDTDense Fog AdvisoryMKXDane, Dodge, Fond du Lac, Green, Jefferson, Kenosha and 9 more16 hr

Nearby

Small Craft Advisories in Wisconsin, 2013Every small craft advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.